Research article

Unveiling nonlinear wave dynamics: auto-Bäcklund transformation and multiple-distinct analytical solutions to the fourth-order potential Ito equation for water waves

  • Published: 30 October 2026
  • MSC : 35A15, 35C07, 35C08

  • In this study, we focused on the exploration of the Painlevé-type auto-Bäcklund transformation (aBT) and several novel analytical solutions to the fourth-order potential Ito equation describing water wave dynamics. By implementing the truncated Painlevé expansion, the Painlevé-type aBT was rigorously constructed, from which the kink soliton, singular solutions, and rational solutions were systematically derived. Through the Painlevé analysis, the bilinear form of the target equation was explicitly obtained, and the new homoclinic test technique was further adopted to derive the breather-type kink soliton and singular periodic wave solutions. Additionally, the interaction solutions constructed with the cos-cosh ansatz were analyzed in detail. Ultimately, a series of distinct traveling wave solutions were successfully developed by employing four robust analytical approaches, namely the variational method, energy balance method, direct mapping method, and the Kudryashov method. The obtained solutions covered kink-type, anti-kink-type, periodic, singular periodic, and rational forms, which were explicitly expressed via exponential, trigonometric, hyperbolic, arc tangent, and rational functions. The spatiotemporal profiles of some obtained solutions were visualized by selecting appropriate physical parameters to intuitively illustrate their inherent physical properties. Our findings of this work are expected to provide valuable references for theoretical research and contribute to a deeper and more systematic understanding of the fundamental properties and intrinsic mechanisms of the studied equation.

    Citation: Jing Yang, Peng Xu, Feng Shi, Jing-Hua Liu, Kang-Jia Wang. Unveiling nonlinear wave dynamics: auto-Bäcklund transformation and multiple-distinct analytical solutions to the fourth-order potential Ito equation for water waves[J]. AIMS Mathematics, 2026, 11(10): 35718-35736. doi: 10.3934/math.20261384

    Related Papers:

  • In this study, we focused on the exploration of the Painlevé-type auto-Bäcklund transformation (aBT) and several novel analytical solutions to the fourth-order potential Ito equation describing water wave dynamics. By implementing the truncated Painlevé expansion, the Painlevé-type aBT was rigorously constructed, from which the kink soliton, singular solutions, and rational solutions were systematically derived. Through the Painlevé analysis, the bilinear form of the target equation was explicitly obtained, and the new homoclinic test technique was further adopted to derive the breather-type kink soliton and singular periodic wave solutions. Additionally, the interaction solutions constructed with the cos-cosh ansatz were analyzed in detail. Ultimately, a series of distinct traveling wave solutions were successfully developed by employing four robust analytical approaches, namely the variational method, energy balance method, direct mapping method, and the Kudryashov method. The obtained solutions covered kink-type, anti-kink-type, periodic, singular periodic, and rational forms, which were explicitly expressed via exponential, trigonometric, hyperbolic, arc tangent, and rational functions. The spatiotemporal profiles of some obtained solutions were visualized by selecting appropriate physical parameters to intuitively illustrate their inherent physical properties. Our findings of this work are expected to provide valuable references for theoretical research and contribute to a deeper and more systematic understanding of the fundamental properties and intrinsic mechanisms of the studied equation.



    加载中


    [1]

    J. Yang, Y. Zhu, W. Qin, S. H. Wang, C. Q. Dai, J. T. Li, Higher-dimensional soliton structures of a variable-coefficient Gross-Pitaevskii equation with the partially nonlocal nonlinearity under a harmonic potential, Nonlinear Dyn., 108 (2022), 2551–2562. https://doi.org/10.1007/s11071-022-07337-2

    doi: 10.1007/s11071-022-07337-2
    [2]

    T. Y. Han, H. Rezazadeh, M. Ur Rahman, High-order solitary waves, fission, hybrid waves and interaction solutions in the nonlinear dissipative (2+1)-dimensional Zabolotskaya-Khokhlov model, Phys. Scr., 99 (2024), 115212. https://doi.org/10.1088/1402-4896/ad7f04

    doi: 10.1088/1402-4896/ad7f04
    [3]

    Y. Zhu, J. Yang, J. T. Li, L. W. Hu, Q. Zhou, Interaction properties of double-hump solitons in the dispersion decreasing fiber, Nonlinear Dyn., 109 (2022), 1047–1052. https://doi.org/10.1007/s11071-022-07491-7

    doi: 10.1007/s11071-022-07491-7
    [4]

    T. H. Zhou, R. M. Zhao, Z. X. Yu, X. Yan, J. T. Li, C. Q. Dai, Predicting PT-symmetric solitons in competing cubic-quintic saturable medium via enhanced PINN with quadratic residual and reinforcement learning-based sampling, Opt. Laser Technol., 198 (2026), 114887. https://doi.org/10.1016/j.optlastec.2026.114887

    doi: 10.1016/j.optlastec.2026.114887
    [5]

    K. Hosseini, E. Hinçal, M. Ilie, Bifurcation analysis, chaotic behaviors, sensitivity analysis, and soliton solutions of a generalized Schrödinger equation, Nonlinear Dyn., 111 (2023), 17455–17462. https://doi.org/10.1007/s11071-023-08759-2

    doi: 10.1007/s11071-023-08759-2
    [6]

    D. Shi, Z. Li, Neural network-driven exact solutions for the conformal nonlinear fractional Kolmogorov-Petrovskii-Piskunov model, Phys. Lett. A, 593 (2026), 132023. https://doi.org/10.1016/j.physleta.2026.132023

    doi: 10.1016/j.physleta.2026.132023
    [7]

    D. Shi, Z. Li, Dynamical analysis of (2+1)-dimensional Akbota-Myrzakulov-Tolkynay-Zhaidary equation: bifurcations, chaos, and traveling wave solutions, AIMS Math., 11 (2026), 25861–25873. https://doi.org/10.3934/math.20261036

    doi: 10.3934/math.20261036
    [8]

    L. Akinyemi, M. Şenol, O. S. Iyiola, Exact solutions of the generalized multidimensional mathematical physics models via sub-equation method, Math. Comput. Simul., 182 (2021), 211–233. https://doi.org/10.1016/j.matcom.2020.10.017

    doi: 10.1016/j.matcom.2020.10.017
    [9]

    M. A. S. Murad, H. F. Ismael, F. K. Hamasalh, N. A. Shah, S. M. Eldin, Optical soliton solutions for time-fractional Ginzburg-Landau equation by a modified sub-equation method, Results Phys., 53 (2023), 106950. https://doi.org/10.1016/j.rinp.2023.106950

    doi: 10.1016/j.rinp.2023.106950
    [10]

    A. Bekir, E. Aksoy, A. C. Cevikel, Exact solutions of nonlinear time fractional partial differential equations by sub-equation method, Math. Methods Appl. Sci., 38 (2015), 2779–2784. https://doi.org/10.1002/mma.3260

    doi: 10.1002/mma.3260
    [11]

    W. B. Rabie, H. M. Ahmed, M. S. Hashemi, M. Mirzazadeh, M. Bayram, Generating optical solitons in the extended (3+1)-dimensional nonlinear Kudryashov's equation using the extended F-expansion method, Opt. Quantum Electron., 56 (2024), 894. https://doi.org/10.1007/s11082-024-06787-9

    doi: 10.1007/s11082-024-06787-9
    [12]

    J. Y. Fu, W. X. Ni, W. X. Chen, Diverse Jacobi elliptic function solutions and dynamical behaviors for a high-order KdV type wave equation via extended F-expansion method, Mathematics, 14 (2026), 1–18. https://doi.org/10.3390/math14050886

    doi: 10.3390/math14050886
    [13]

    W. B. Rabie, H. M. Ahmed, A. Darwish, H. H. Hussein, Construction of new solitons and other wave solutions for a concatenation model using modified extended tanh-function method, Alex. Eng. J., 74 (2023), 445–451. https://doi.org/10.1016/j.aej.2023.05.046

    doi: 10.1016/j.aej.2023.05.046
    [14]

    M. S. Ghayad, H. M. Ahmed, N. M. Badra, H. Rezazadeh, M. A. Hosseinzadeh, W. B. Rabie, New analytical wave structures for generalized B-type Kadomtsev-Petviashvili equation by improved modified extended tanh function method, Phys. Scr., 99 (2024), 125224. https://doi.org/10.1088/1402-4896/ad8aa4

    doi: 10.1088/1402-4896/ad8aa4
    [15]

    Z. Li, P. Li, T. Y. Han, White noise functional solutions for wick-type stochastic fractional mixed KdV-mKdV equation using extended (G'/G)-expansion method, Adv. Math. Phys., 2021 (2021), 9729905. https://doi.org/10.1155/2021/9729905

    doi: 10.1155/2021/9729905
    [16]

    M. R. Amin, M. S. Ullah, M. G. M. Talukder, Analytical soliton solutions and dynamic behaviors of a fractional nonlinear model in relativistic wave mechanics, AIP Adv., 15 (2025), 105112. https://doi.org/10.1063/5.0299718

    doi: 10.1063/5.0299718
    [17]

    J. H. Wang, L. X. Wang, Y. J. Jia, Darboux transformations of nonlinear coupled equations and their solutions, J. Nonlinear Math. Phys., 32 (2025), 23. https://doi.org/10.1007/s44198-025-00280-x

    doi: 10.1007/s44198-025-00280-x
    [18]

    J. Yang, Y. Zhu, W. Qin, S. H. Wang, J. T. Li, 3D bright-bright Peregrine triple-one structures in a nonautonomous partially nonlocal vector nonlinear Schrödinger model under a harmonic potential, Nonlinear Dyn., 111 (2023), 13287–13296. https://doi.org/10.1007/s11071-023-08526-3

    [19]

    I. Alazman, M. N. Mishra, B. S. T. Alkahtani, M. Ur Rahman, Comparative study of novel solitary wave solutions with unveiling bifurcation and chaotic structure modelled by stochastic dynamical system, Z. Naturforsch. A, 80 (2025), 285–311. https://doi.org/10.1515/zna-2024-0164

    doi: 10.1515/zna-2024-0164
    [20]

    S. Akram, S. Taoufik, M. Ur Rahman, Unraveling symmetry, bifurcation dynamics, and exotic attractors analysis to the (3+1)-D modified KdV-Zakharov-Kuznetsov model, Math. Methods Appl. Sci., 49 (2026), 2561–2584. https://doi.org/10.1002/mma.70270

    doi: 10.1002/mma.70270
    [21]

    Attaullah, M. Shakeel, N. A. Shah, J. D. Chung, Modified exp-function method to find exact solutions of ionic currents along microtubules, Mathematics, 10 (2022), 1–10. https://doi.org/10.3390/math10060851

    doi: 10.3390/math10060851
    [22]

    M. M. Hossain, M. R. Amin, S. Akter, M. M. Roshid, M. S. Ullah, Soliton dynamics and overlapping phenomena of a nonlinear fractional pseudo-parabolic model in fluids with stability analysis, Modern Phys. Lett. B, 40 (2026), 2650071. https://doi.org/10.1142/S0217984926500715

    doi: 10.1142/S0217984926500715
    [23]

    O. Kirci, Y. Pandir, A. Latifa, H. Bulut, A new version of trial equation method for a complex nonlinear system arising in optical fibers, Opt. Quantum Electron., 56 (2024), 1019. https://doi.org/10.1007/s11082-024-06825-6

    doi: 10.1007/s11082-024-06825-6
    [24]

    N. Sun, Y. X. Wang, Exact solutions of the generalized third-order nonlinear Schrödinger equation using the trial equation method and the complete discriminant system for polynomial method with applications in optical fibers, Int. J. Appl. Comput. Math., 11 (2025), 65. https://doi.org/10.1007/s40819-025-01872-3

    doi: 10.1007/s40819-025-01872-3
    [25]

    M. Nadeem, O. A. Arqub, H. M. Hazaimeh, A. A. Ibrahim, Bifurcation, chaos, and time series analysis of the Manakov model utilizing the unified Riccati equation expansion technique, Modern Phys. Lett. A, 40 (2025), 2550074. https://doi.org/10.1142/S0217732325500749

    doi: 10.1142/S0217732325500749
    [26]

    Z. Odibat, A. Alsaedi, T. Hayat, Solitary wave solutions of some nonlinear physical models using Riccati equation approach, Acta Math. Appl. Sinica English Ser., 36 (2020), 401–418. https://doi.org/10.1007/s10255-020-0929-0

    doi: 10.1007/s10255-020-0929-0
    [27]

    F. Tasnim, M. A. Akbar, M. S. Osman, The extended direct algebraic method for extracting analytical solitons solutions to the cubic nonlinear Schrödinger equation involving beta derivatives in space and time, Fractal Fract., 7 (2023), 1–14. https://doi.org/10.3390/fractalfract7060426

    doi: 10.3390/fractalfract7060426
    [28]

    S. M. Mirhosseini-Alizamini, H. Rezazadeh, K. Srinivasa, A. Bekir, New closed form solutions of the new coupled Konno-Oono equation using the new extended direct algebraic method, Pramana, 94 (2020), 52. https://doi.org/10.1007/s12043-020-1921-1

    doi: 10.1007/s12043-020-1921-1
    [29]

    A. M. Wazwaz, Two new integrable fourth-order nonlinear equations: multiple soliton solutions and multiple complex soliton solutions, Nonlinear Dyn., 94 (2018), 2655–2663. https://doi.org/10.1007/s11071-018-4515-4

    doi: 10.1007/s11071-018-4515-4
    [30]

    S. Singh, S. S. Ray, Bilinear representation, bilinear Bäcklund transformation, Lax pair and analytical solutions for the fourth-order potential Ito equation describing water waves via Bell polynomials, J. Math. Anal. Appl., 530 (2024), 127695. https://doi.org/10.1016/j.jmaa.2023.127695

    doi: 10.1016/j.jmaa.2023.127695
    [31]

    A. Yokus, M. A. Isah, Stability analysis and solutions of (2+1)-Kadomtsev-Petviashvili equation by homoclinic technique based on Hirota bilinear form, Nonlinear Dyn., 109 (2022), 3029–3040. https://doi.org/10.1007/s11071-022-07568-3

    doi: 10.1007/s11071-022-07568-3
    [32]

    J. H. He, Semi-inverse method of establishing generalized variational principles for fluid mechanics with emphasis on turbomachinery aerodynamics, Int. J. Turbo Jet Engines, 14 (1997), 23–28. https://doi.org/10.1515/TJJ.1997.14.1.23

    doi: 10.1515/TJJ.1997.14.1.23
    [33]

    J. Yang, K. J. Wang, Variational principle of the fractal Rangwala-Rao equation in optics and quantum system, Fractals, 2026, 2650139. https://doi.org/10.1142/S0218348X26501392

    [34]

    K. J. Wang, Dynamic properties of large amplitude nonlinear oscillations using Hamiltonian-based frequency formulation, Kuwait J. Sci., 51 (2024), 100186. https://doi.org/10.1016/j.kjs.2024.100186

    doi: 10.1016/j.kjs.2024.100186
    [35]

    J. H. He, Preliminary report on the energy balance for nonlinear oscillations, Mech. Res. Commun., 29 (2002), 107–111. https://doi.org/10.1016/S0093-6413(02)00237-9

    doi: 10.1016/S0093-6413(02)00237-9
    [36]

    K. J. Wang, K. H. Yan, F. Shi, G. Li, X. L. Liu, Qualitative study of the (2+1)-dimensional BLMPE equation: variational principle, Hamiltonian and diverse wave solutions, AIMS Math., 10 (2025), 26168–26186. https://doi.org/10.3934/math.20251152

    doi: 10.3934/math.20251152
    [37]

    S. Malik, M. S. Hashemi, S. Kumar, H. Rezazadeh, W. Mahmoud, M. S. Osman, Application of new Kudryashov method to various nonlinear partial differential equations, Opt. Quantum Electron., 55 (2023), 8. https://doi.org/10.1007/s11082-022-04261-y

    doi: 10.1007/s11082-022-04261-y
    [38]

    P. N. Ryabov, D. I. Sinelshchikov, M. B. Kochanov, Application of the Kudryashov method for finding exact solutions of the high order nonlinear evolution equations, Appl. Math. Comput., 218 (2011), 3965–3972. https://doi.org/10.1016/j.amc.2011.09.027

    doi: 10.1016/j.amc.2011.09.027
  • Reader Comments
  • © 2026 the Author(s), licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/4.0)

Metrics

Article views(54) PDF downloads(5) Cited by(0)

Article outline

Figures and Tables

Figures(9)

Other Articles By Authors

/

DownLoad:  Full-Size Img  PowerPoint
Return
Return

Catalog